The Weibull Logistic-exponential Distribution: Its Properties and Applications

  • I. U. Akata Department of Statistics, University of Benin, Benin City, Nigeria
  • J. E. Osemwenkhae Department of Statistics, University of Benin, Benin City, Nigeria
Keywords: Weibull distribution, hazard rate function, Rényi entropy, moments, quantile function


In this paper, a new generalized distribution known as Weibull Logistic-Exponential Distribution (WLED) is proposed using the T-R{Y} framework. Several mathematical properties of this new distribution are studied. The maximum likelihood estimation method was used in estimating the parameters of the proposed distribution. Finally, an application of the proposed distribution to a real lifetime data set is presented and its fit was compared with the fit obtained by some comparable lifetime distributions.


M.A. Aljarrah, C. Lee and F. Famoye, On generating T-X family of distributions using quantile functions, J. Stat. Distrib. App. 1 (2014), 2.

A. Alzaatreh, C. Lee and F. Famoye, T-normal family of distributions: a new approach to generalize the normal distribution, J. Stat. Distrib. App. 1 (2014), 16.

E.O. George and M.O. Ojo, On a generalization of logistic distribution, Ann. Inst. Statist. Math. 32(2A) (1980), 161-169.

I. Ghosh and A. Alzaatreh, A new class of generalized logistic distribution, Comm. Statist. Theory Methods 47(9) (2018), 2043-2055.

L. Golshani and E. Pasha, Rényi entropy rate for Gaussian processes, Inform. Sci. 180 (2010), 1486-1491.

M.D. Nichols and W.J. Padgett, A bootstrap control chart for Weibull percentiles, Quantity Reliability Engineering Int. 22 (2006), 141-151.

M. O. Ojo and A. K. Olapade, On the generalized logistic and log-logistic distribution, Kragujevac J. Math. 25 (2003), 65-73.

A. K. Olapade, On extended type I generalized logistic distribution, Int. J. Math. Math. Sci. 2004 (2004), Art. ID 642638.

F. R. Oliver, Methods of estimating the logistics growth function, Appl. Statist. 13 (1964), 57-66.

A. Rényi, On measures of entropy and information, Proc. of the 4th Berkeley Symposium on Mathematics, Statistics and Probability 1 (1961), 547-561.

H. Schultz, The standard error of a forecast from a curve, Journal of the American Statistical Association 25 (1930), 139-185.

C.E. Shannon, A mathematical theory of communication, Bell System Tech. J. 27 (1948), 379-432.

M.H. Tahir, G.M. Cordeiro, A. Alzaatreh, M. Mansoor and M. Zubair, The logistic-X family of distributions and its applications, Comm. Statist. Theory Methods 45(24) (2016), 7326-7349.

K. Zografos and N. Balakrishnan, On families of beta- and generalized gamma-generated distributions and associated inference, Stat. Methodol. 6 (2009), 344-362.

How to Cite
Akata, I. U., & Osemwenkhae, J. E. (2020). The Weibull Logistic-exponential Distribution: Its Properties and Applications . Earthline Journal of Mathematical Sciences, 5(1), 197-216.